Jump to content

emilyology

Member Since 10 Jun 2013
Offline Last Active Aug 01 2013 10:34 AM

#3367121 Please Help Me Find The Reason Of My Acne

Posted by emilyology on 17 July 2013 - 01:45 PM

I'm on the fence about "reasons" behind acne. Yes, there are certain elements that might influence your skin, but genetically, your skin isn't likely to magically clear up with a healthy diet or exercising. 

 

The only catalyst to my post-Accutane acne was a medication, which is a biological thing. 

 

Visit a dermatologist. If you don't want to be put on medication, they will likely give you strategies to try and see if your acne clears up. Don't worry so much over the "cause", because it might be something that you can't fix without help.




#3363443 Really Starting To Struggle Emotionally

Posted by emilyology on 02 July 2013 - 07:52 PM

I'm 20 and have been dealing with bad cystic acne since age 13. I've been on Accutane (age 16), and am on Bactrim until further notice. It is emotionally draining. It's physically hard, too, and it hurts. Honestly, telling you to be patient isn't going to help, but know it's worth it. Know that you're being proactive about the problem and that it's not your fault. Know that acne doesn't define who you are, and most importantly, know that acne shouldn't define how you feel. That last one is hard, but it's the most important.

 

Acne shouldn't define how you feel. Don't let it define how you feel.

 

Don't let it keep bringing you down. It feels hopeless now, but it's not a hopeless situation. Hang in there.




#3363440 Acne Has Gotten Horrible

Posted by emilyology on 02 July 2013 - 07:43 PM

If you have severe acne and you have not yet seen a dermatologist, GO. There are several treatments that can help you. Don't let bad experiences hinder you from finding good ones.




#3358558 Mental Illness & Accutane

Posted by emilyology on 16 June 2013 - 10:39 PM

I'm diagnosed with depression, anxiety, and ADHD, and also mood irregularities. However, I've been under the care of a psychiatrist since I was 10. I was incredibly surprised that my psychiatrist and dermatologist together agreed so fast that Accutane would be fine. Turns out, it was. 

 

I had already been on medications, which was key, but I also feel like once my acne got better, a lot of my self-confidence came back as well. 

 

You always hear the horror stories, and you're worried you'll get depressed/suicidal. In my opinion, overthinking it is unhealthy and can lead you to literally believe you're getting more depressed. That said, if you do feel depressed - even from thinking yourself depressed - get help.




#3356717 Did Anyone Out There Get A Bit Scared Before Starting Accutane?

Posted by emilyology on 10 June 2013 - 01:48 PM

Definitely! I have anxiety and depression, and was surprised at how quickly my psychiatrist and dermatologist okay'd the idea. I was worried about my moods, but jumped in anyway. I never had any adverse psychiatric side effects. Quite the opposite, actually. My confidence shot up because I was looking better. If the side effects are too much for you, simply stop. If your physician has prescribed Accutane and you've been approved, go ahead.

 

It's definitely scary, but the hardest part about the whole ordeal for me turned out to be getting the pills out of the packaging!